CSN Login
Members Online: 16

cisplatin making me very sick

garden gal
Posts: 212
Joined: Nov 2010

Already had 2 treaments of cisplatin and have not been able to stop throwing. the nausea is non stop. even with all the drugs they have tried nothing has worked. Was suppose to have chemo yesterday but Dr opt not too because I was so sick. don't know how much more I can take. Been going every day for fluids. Any one else experience this while on cisplatin? Many thanks Kathy

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

Kathy I am so very sorry the cisplatin is doing this to you. Everybody is different. They had me on zofran for nausea and it worked great so I didn't have this side effect. I know cisplatin is the toughest of the platins. Maybe they need to go down a notch... I hope you get some relief soon

mom2greatkids's picture
mom2greatkids
Posts: 512
Joined: Jun 2011

Kathy,

I just had round one of cistplatin on Tuesday. While I haven't thrown up yet, I'm almost constantly nauseated. Diarrhea started early this morning. I am absolutely miserable. I'm also going in every day for fluids. Even when I feel hungry, I can't stand to eat because of the nausea. This is terrible. I had carbo/taxol last year. It was not problem at all. Good luck! Let's stay in touch if either of us finds something that works.

Carla

garden gal
Posts: 212
Joined: Nov 2010

of cisplatin right now and that hasn't worked yet. I've tried zofram, compazine, raglan, steriods and with all that the nausea is non stop. I agree with the eating I look at food and I could just vomit. Soory for being so crude. The only thing that I think about is that my numbers are coming down. Kathy

kayandok
Posts: 1223
Joined: Jun 2008

I'm so sorry to hear this. I think you may be the only person I have met that had it worse than I did, and I thought my experience with cisplatin was pretty bad. I had one week out of the 3 that I could eat, but only certain things in limited amounts. I continued to loose weight every cycle (I had plenty of extra padding, so wasn't too worried about that) and fianlly was able to finish 6 cycles out of 8 that my doctor wanted me to do.

Have you already done carbo? Is switching to that an option. This seems extreme.

Wishing you the best,
kathleen

kayandok
Posts: 1223
Joined: Jun 2008

sorry!

garden gal
Posts: 212
Joined: Nov 2010

and because after my 8th treament I went into shock, so thats out of the question unless I go into boston and they do a precedure to desensitize me. tomorrow I go for more fluids and I think I'll be talking to the dr about another option. Thanks for the reply I really appreciate it everyone.Kathy

froggy1
Posts: 208
Joined: Nov 2008

I just finished five cycles of topotecan and cisplatin. It certainly is bad stuff. Unfortunately, my
doc told me today that we are not going to do cycle six, as it did nothing for my numbers:( He thinks I may have become platinum resistant.}
I, also, have nausea issues and used a Sancuso patch, ativan, and phenegan suppositories. 'Not sure if you have tried any of these.
I never got as bad as you are. My heart goes out to you.

kikz's picture
kikz
Posts: 1269
Joined: Jun 2010

twice during cispalatin but strangely enough never vomited. I had the opposite problem. I could never make it to the bathroom. My onc order me a porta potty but when I came home from the hospital I never needed to use it.

Sorry to hear you are having it so rough, Kathy, my thoughts and prayers go out to you.

Karen

lovesanimals's picture
lovesanimals
Posts: 1234
Joined: Sep 2011

I am so sorry that you've been suffering so with the cispalatin. I don't have any experience with the drug but am hoping and praying that your doc finds something that will help you.

Kelly

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Hello there Kathy. We seem to mirror each other don't we. I had my first Cisplatin nearly 3 weeks ago. That was because I had an allergic reaction to Carboplatin. I had terrible vomitting and nausea for about 5/6 days. Whenever I took an anti-sickness tablet I vomitted it back up. Most of the vomitting was like dry retching and my husband used to sit on the bathroom floor with me and say to me "breathe, 1,2,3. Breathe" cos my body was just in automatic mode of retching and there was nothing to come up. At one point I was dehydrated and wondered if I needed fluids but I managed to keep some drink down.

Another side effect for me was bruising on my arms and legs and ringing in my ears. I told my oncologist but she didn't seem bothered about this. I told her none of the anti-sicky pills worked so she has given me "Prepitant (I think that is how you say it)" so I really hope it works for next time.

So I got my CA125 results yesterday from this EVIL chemo and wonder of wonders my numbers have gone from 900 to 342 - yipee. So I guess it was all worth it. My onc said the reason for the terrible side effects is because it is the stronger of the "platinum" chemos. They try not to give it because of that but I had to have it because of my allergic reaction to Carboplatin. I only have 2 more infusions so here goes........... scared of the side effects but hoping I get another great result with my numbers. Lots and lots of good luck Karen and keep us up to date with how you are.

Lots of love Tina xxxxxx

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

I've had LOTS of cisplatin... last one this past Tuesday. I don't have much nausea, but it puts me down for for days. My symptoms are mostly terrible constipation and extreme fatique. I'm so sorry that you're going through all of this. I can tell you that the ciplatin/gemzar infusions have kept me stable for the past two years.
(((HUGS))) Maria

garden gal
Posts: 212
Joined: Nov 2010

Still vomiting and still dealing with the nausea. Did not have chemo last wed. DR thought it was best seeing that I was sick still, will try for thursday, I hope so. Tina yes we sound alot alike, I too was running to get to the bathroom, no constipation here. Fatique hasn't been too bad but I am getting pains in my stomach now, something else to worry about. Hanging in there, won't give up. Love to all. Kathy

garden gal
Posts: 212
Joined: Nov 2010

Still vomiting and still dealing with the nausea. Did not have chemo last wed. DR thought it was best seeing that I was sick still, will try for thursday, I hope so. Tina yes we sound alot alike, I too was running to get to the bathroom, no constipation here. Fatique hasn't been too bad but I am getting pains in my stomach now, something else to worry about. Hanging in there, won't give up. Love to all. Kathy

garden gal
Posts: 212
Joined: Nov 2010

Still vomiting and still dealing with the nausea. Did not have chemo last wed. DR thought it was best seeing that I was sick still, will try for thursday, I hope so. Tina yes we sound alot alike, I too was running to get to the bathroom, no constipation here. Fatique hasn't been too bad but I am getting pains in my stomach now, something else to worry about. Hanging in there, won't give up. Love to all. Kathy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network